Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 18, 2012, 11:33 AM EDT for Coweta County, Troup County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2012, 11:33 AM EDT (15:33 UTC)
- Expired
- Sep 18, 2012, 12:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
Counties Coweta County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 26 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
824
WWUS82 KFFC 181533
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE SEP 18 2012
GAZ052-053-066-067-181600-
1133 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES UNTIL NOON EDT...
AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO HOGANSVILLE...MOVING EAST AT
30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES THROUGH NOON EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOUISE...
HARRISONVILLE...LAGRANGE...POWERS CROSSROADS...HANDY...PLANT YATES...
CORINTH...HOGANSVILLE...ARNCO-SARGENT...SAINT MARKS...ROSCOE...LONE
OAK...DUNAWAY GARDENS...GRANTVILLE AND NEWNAN. BRIEF HEAVY RAINFALL
CAN BE EXPECTED WITH THESE STORMS AS WELL.
&&
LAT...LON 3325 8501 3343 8503 3343 8500 3346 8498
3344 8496 3344 8492 3351 8485 3350 8461
3348 8463 3342 8462 3334 8456 3317 8459
3302 8505
TIME...MOT...LOC 1533Z 249DEG 25KT 3343 8492 3328 8490
3315 8493
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 18, 7:30 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 18, 7:30 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 AM EDT TUE SEP 18 2012 .SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED AT 342 AM EDT TUE SEP 18 2012/ ALL MODELS ARE IN AGREEMENT WITH POSITION AND TIMING ALTHOUGH THERE ARE SOME MINOR DIFFERENCES IN THE STRENGTH. SHOWERS/ISOLATED TSTORMS WILL CONTINUE AHEAD OF THE COLD FRONT WHICH WILL MOVE ACROSS THE CWA THIS AFTERNOON. PRECIP WILL END FROM THE NORTHWEST...AND BY MIDNIGHT TONIGHT THE PRECIP WILL BE EAST OF THE CWA. WINDS WILL SHIFT TO THE WEST/NORTHWEST BEHIND THE FRONT WITH A FEW GUSTS TO NEAR 20. THE THREAT OF SEVERE STORMS HAS DIMINISHED FOR TODAY ALTHOUGH A FEW STORMS COULD BE STRONG AS SOME SHEAR REMAINS OVER THE CWA UNTIL FROPA. MUCH COOLER AND DRIER AIR WILL MOVE INTO THE CWA TONIGHT AND WEDNESDAY. 17 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 342 AM EDT TUE SEP 18 2012/ THE LONG TERM IS GENERALLY QUIET AND CHARACTERIZED BY MUCH LESS OVERALL MOISTURE. THIS LEADS TO PRECIP CHANCES TOO LOW TO MENTION. THE EXCEPTION IS A MOSTLY DRY COLD FRONT MOVING TO THE AREA SATURDAY WITH SMALL RAIN CHANCES ACROSS FAR N GA AND DRY FOR THE REST OF THE AREA AS IT MOVES ACROSS SATURDAY NIGHT/SUNDAY. EUROPEAN MODEL IS SLOWER WITH THE FRONT BUT IS LACKING MOISTURE AS WELL. TEMPERATURES WITHIN A FEW DEGREES OF NORMAL THEN BELOW NORMAL SUNDAY THROUGH TUESDAY. BDL && .HYDROLOGY... /ISSUED AT 342 AM EDT TUE SEP 18 2012/ WIDESPREAD HEAVY RAIN HAS SHIFTED AWAY FROM THE CWA AND HOWEVER THERE REMAINS A POTENTIAL FOR AN ADDITIONAL .75 TO 1.00 INCH OF RAIN ACROSS THE NORTH AND EXTREME EASTERN SECTIONS OF THE CWA. LOOKOUT CREEK AT NEW ENGLAND IS APPROACHING BANK FULL AND AN ADDITIONAL INCH OF RAIN COULD PUSH THIS AND OTHER SMALL STREAMS INTO FLOOD. WITH THIS THREAT REMAINING...WILL CONTINUE THE FLOOD WATCH ACROSS EXTREME NORTHWEST GEORGIA UNTIL 2 PM. && .AVIATION... 12Z UPDATE... MIX OF MVFR AND IFR CEILINGS ACROSS THE FORECAST AREA WILL PERSIST UNTIL FROPA WHICH WILL OCCUR AROUND MIDDAY TODAY. CIGS SHOULD RISE TO VFR WITH NORTHWEST WINDS BY LATE THIS AFTERNOON/EVENING. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE UNTIL FROPA. ALTHOUGH MUCH OF THE AREA IS IN A DRY SLOT...EXPECT PRECIPITATION TO FILL IN EARLY THIS MORNING. //ATL CONFIDENCE...12Z UPDATE... MEDIUM. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 77 61 77 56 / 100 60 10 5 ATLANTA 78 59 76 61 / 100 30 10 5 BLAIRSVILLE 71 56 73 52 / 100 40 10 10 CARTERSVILLE 77 56 76 53 / 100 20 10 0 COLUMBUS 82 61 81 62 / 100 30 5 5 GAINESVILLE 76 59 75 58 / 100 40 10 5 MACON 82 63 83 60 / 100 60 10 10 ROME 78 55 78 50 / 100 20 10 0 PEACHTREE CITY 78 57 78 55 / 100 30 5 5 VIDALIA 85 69 84 65 / 90 60 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR THE FOLLOWING ZONES: CATOOSA...DADE...MURRAY...WALKER...WHITFIELD. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Sep 18, 11:24 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1124 AM EDT TUE SEP 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1124 AM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAIN... OCCASIONAL LIGHTNING...AND GUSTY WINDS. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THROUGH THIS EVENING. .DISCUSSION... MOST UNSTABLE CAPES OF 1000 TO 2000 CAN BE EXPECTED OVER A LARGE PORTION OF THE AREA AHEAD OF THE COLD FRONT. THIS WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP. WIND SHEAR ASSOCIATED WITH THE SYSTEM HAS DIMINISHED ACROSS THE AREA...THUS SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE INTERNET AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 18, 6:25 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EDT TUE SEP 18 2012
GAZ011-019-181130-
625 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 730 AM EDT...
AT 614 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING
NORTHEAST AT 35 MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 614 AM EDT. WIND GUSTS TO 40 MPH ARE ALSO
POSSIBLE AS THE LINE MOVES ACROSS CHATTOOGA AND FLOYD COUNTIES
THROUGH 730 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COOSA...
CHATTOOGAVILLE...LYERLY...MENLO...HOLLAND...BERRYTON...JAMES H. FLOYD
STATE PARK...SUMMERVILLE...ARMUCHEE...TIDINGS AND TRION.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE.
&&
LAT...LON 3459 8538 3453 8513 3432 8512 3416 8544
3417 8545 3447 8551
TIME...MOT...LOC 1024Z 230DEG 30KT 3415 8570Special weather statement, Sep 18, 7:18 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 AM EDT TUE SEP 18 2012
GAZ090>092-102>104-181200-
718 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 40 MPH WINDS IN WEBSTER...SUMTER...STEWART...SCHLEY...
MARION AND CHATTAHOOCHEE COUNTIES UNTIL 800 AM EDT...
AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TROUTMAN...MOVING NORTHEAST AT 40
MPH.
THE LEADING EDGE OF THIS AREA OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 658 AM EDT. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WEBSTER...SUMTER...STEWART...SCHLEY...MARION AND
CHATTAHOOCHEE COUNTIES THROUGH 800 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KIMBROUGH...
WESTON...WESTVILLE...TROUTMAN...BROOKLYN...RICHLAND...LUMPKIN...
PRESTON...SEMINOLE...CHURCH HILL...DRANEVILLE...FRIENDSHIP...
CONCORD...BUENA VISTA AND PUTNAM.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3194 8496 3240 8449 3234 8429 3226 8423
3191 8467 3192 8468 3191 8482
TIME...MOT...LOC 1118Z 228DEG 34KT 3205 8464Special weather statement, Sep 18, 7:52 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 AM EDT TUE SEP 18 2012 GAZ080-081-092>094-181230- 752 AM EDT TUE SEP 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SCHLEY...PEACH... MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL 830 AM EDT... AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLAVILLE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SCHLEY... PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES THROUGH 830 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELLAVILLE...CONCORD... MURRAYS CROSSROADS...FOUNTAINVILLE...BARTLETT...IDEAL...WHITEWATER STATE PARK...GARDEN VALLEY...POTTERVILLE...HICKS...MARSHALLVILLE... REYNOLDS...NAKOMIS...FRIENDSHIP AND POWERVILLE. && LAT...LON 3281 8398 3264 8373 3220 8423 3228 8439 TIME...MOT...LOC 1152Z 221DEG 36KT 3228 8428
Special weather statement, Sep 18, 8:22 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 AM EDT TUE SEP 18 2012
GAZ072-073-181245-
822 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN
JONES AND BALDWIN COUNTIES UNTIL 845 AM EDT...
AT 817 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 MPH AND VERY HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS JONES AND BALDWIN COUNTIES THROUGH 845 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MOUNTAIN SPRINGS...
GREENBERRY CROSSROADS...CLINTON...JAMES...BRADLEY...GRAY...
HADDOCK...BLOUNTSVILLE...BROWNS CROSSING...ETHRIDGE...ALLENWOOD...
MERIWETHER AND MILLEDGEVILLE.
&&
LAT...LON 3316 8312 3289 8345 3301 8361 3318 8344
3318 8339 3317 8337 3317 8332 3318 8331
3319 8329 3319 8324
TIME...MOT...LOC 1222Z 222DEG 24KT 3302 8346Special weather statement, Sep 18, 11:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE SEP 18 2012
GAZ052-053-066-067-181600-
1133 AM EDT TUE SEP 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES UNTIL NOON EDT...
AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO HOGANSVILLE...MOVING EAST AT
30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES THROUGH NOON EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOUISE...
HARRISONVILLE...LAGRANGE...POWERS CROSSROADS...HANDY...PLANT YATES...
CORINTH...HOGANSVILLE...ARNCO-SARGENT...SAINT MARKS...ROSCOE...LONE
OAK...DUNAWAY GARDENS...GRANTVILLE AND NEWNAN. BRIEF HEAVY RAINFALL
CAN BE EXPECTED WITH THESE STORMS AS WELL.
&&
LAT...LON 3325 8501 3343 8503 3343 8500 3346 8498
3344 8496 3344 8492 3351 8485 3350 8461
3348 8463 3342 8462 3334 8456 3317 8459
3302 8505
TIME...MOT...LOC 1533Z 249DEG 25KT 3343 8492 3328 8490
3315 8493The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 12:21 AM EDT | Special Weather Statement | FFC | Johnson, Laurens, Wilkinson | 24 min |
| Sep 18, 1:06 AM EDT | Special Weather Statement | FFC | Dade | 54 min |
| Sep 18, 3:27 AM EDT | River Flood Warning | FFC | Dade | 15 hr |
| Sep 18, 6:25 AM EDT | Special Weather Statement | FFC | Chattooga | 65 min |
| Sep 18, 7:18 AM EDT | Special Weather Statement | FFC | Marion, Schley, Webster | 42 min |
| Sep 18, 7:52 AM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Schley | 38 min |
| Sep 18, 8:22 AM EDT | Special Weather Statement | FFC | Baldwin, Jones | 23 min |
| Sep 18, 11:57 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 33 min |
| Sep 18, 1:29 PM EDT | Special Weather Statement | FFC | Butts, Spalding | 46 min |
| Sep 18, 2:16 PM EDT | Special Weather Statement | FFC | Monroe, Upson | 29 min |
| Sep 18, 2:46 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Monroe | 29 min |
| Sep 18, 3:42 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 48 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.